Thursday, February 26, 2009


We didn't get very good news at the doctor today. My scan revealed a lining that is essentially unchanged even after nearly 4 full weeks on the estrogen patches. So, it's not working. The nurse instructed me to keep wearing the patches and make an appointment to see Dr. Dunn next week. I got an appointment for Monday, and the first thing I did when I got home was remove the patches. I can't see any point in continuing to be miserable if there's no benefit.

I have this sudden urge to just escape. I came within an inch of booking a trip to Acapulco yesterday. For some reason, every time I get really down about all this, I get the strong desire to plan a vacation. I guess it gives me something to look forward to. Also, being on a gorgeous beach is a very therapeutic thing for me. One of my favorite moments from our Hawaii trip was sitting in the sand, right at the foot of the waves and just listening to the water and feeling the warm sun & the crystal blue water on my feet and legs. I could really use a moment like that right about now.

Jamie and I are actually giving some fairly serious consideration to a short trip this summer, even though we said we weren't going to travel this year. We're looking at a few resorts in Mexico. Jamie wants to do Cabo San Lucas, but the airfare is considerably higher in comparison to Acapulco. What I'm really hoping is that we'll talk ourselves out of this altogether and save some money. At the same time, can you really put a price on your sanity??

Friday, February 20, 2009

One week to go!

I am so excited to nearly be finished with these dang patches. Of all the treatments I've done, this is by far the worst. I'd rather give myself a million shots than wear these things (well, maybe not a million). I just removed old ones and switched them out for the last 2 new ones this morning, and I have the most awful rash left behind yet again. I keep trying to move them around to different places, but going on week 4 I am out of room. Luckily time has been flying by lately, so hopefully before I know it this next week will be over and we can see how things are looking.

Thursday, February 12, 2009

I am allergic to adhesive.

I already knew this, but I was hoping the patches wouldn't irritate me the same way tape does. When I had to wear the holter monitor for the cardiologist back in October (whole different story), I had huge, red welts everywhere they applied the tape. And that was only for 24 hours. So, imagine how my stomach is going to look after 4 solid weeks on these things.

I change the patches once a week, so after nearly dying for the whole week last week, I moved them onto my hips this week. It's going much better, thankfully. I'm starting to look back on all the things I've done in the attempt to get pregnant - I've been through surgery, countless pills/hormones, shots, more ultrasounds than I can count, numerous blood draws, and now these patches. The patches are freaking me out a bit, because they are linked to cancer. Granted, that occurs with long-term use and should not be an issue with just 4-6 weeks of use - but STILL. It really bothers me.

Angie, thank you so much for the email. You lifted my spirits more than you could know!